Mississippi, 2006

Lightning Strike in Mississippi, July 5, 2006

July 5, 2006 · NWS LIX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 5, 2:00 PM CST, 40 minutes earlier.

Area forecast discussion, Jul 5, 2:00 PM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CDT WED JUL 5 2006

.DISCUSSION...IT APPEARS THE PATTERN OVER THE AREA IS GOING TO
HOLD FOR ONE MORE DAY PROVIDING FOR ANOTHER GOOD ROUND OF
TROPICAL SHOWERS AND THUNDERSTORMS THU. THE UPPER LOW REMAINS
PARKED OVER SOUTHEAST TEXAS ALTHOUGH THE SHORT TERM GUIDANCE DOES
INDICATE THE LOW WEAKENING AS A RIDGE PATTERN BEGINS BUILDING OVER
THE PLAINS STATES. THE MODELS ALSO HOLD ON TO THE WEAK COLD FRONT
SETTLING INTO THE GULF COAST REGION EARLY FRI AS A CONTINENTAL
HIGH BUILDS OVER THE EASTERN CONUS. THIS SHOULD ALLOW FOR SOME
DRYING OF THE AIR COLUMN OVER THE REGION WITH THE TROPICAL FETCH
PATTERN ENDING. THE BOUNDARY THEN LOOKS TO QUICKLY DIMINISH BY SUN
AS HIGH PRESSURE MOVES INTO THE ATLANTIC BASIN WITH SOUTHERLY FLOW
RETURNING. THE RIDGE PATTERN ALOFT ALSO LOOKS TO FLATTEN AND
EXPAND EASTWARD SUGGESTING A RETURN TO A MORE SEASONAL CLIMATE
PATTERN FOR NEXT WEEK. THIS POINTS TO AFTERNOON TEMPERATURES
APPROACHING 90 WITH A DAILY CHANCE OF MAINLY AFTERNOON AND EARLY
EVENING CONVECTION.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  71  87  70  89 /  40  70  40  20
BTR  73  87  71  90 /  40  70  40  30
MSY  76  88  75  89 /  30  70  40  40
GPT  74  88  72  89 /  30  70  40  40
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

09
Hazardous weather outlook, Jul 5, 11:30 AM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1230 PM CDT WED JUL 5 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-061100-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1230 PM CDT WED JUL 5 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

DEEP TROPICAL MOISTURE CONTINUES TO RESIDE OVER THE OUTLOOK AREA.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING
THE AFTERNOON AND EARLY EVENING HOURS. WHILE SEVERE THUNDERSTORMS
ARE NOT EXPECTED...MOST STORMS WILL PRODUCE OCCASIONAL TO FREQUENT
CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 30 MPH AND LOCALLY HEAVY
RAINFALL. STORMS OVER TIDAL LAKES AND THE NEAR COASTAL WATERS MAY
ALSO PRODUCE WATERSPOUTS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN APPROACHING COOL FRONT MOVING INTO A TROPICAL AIRMASS WILL
PRODUCE SCATTERED TO NUMEROUS THUNDERSTORMS THURSDAY AFTERNOON.
THESE STORMS MAY BE STRONG TO MARGINALLY SEVERE WITH WIND GUSTS
UPWARDS TO 50 MPH...FREQUENT LIGHTNING AND BRIEF VERY HEAVY RAINFALL.
SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 20:41 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Harrison

When
July 5, 2:40 PM CST
Where
Harrison County, Saucier
Reported by
NEWSPAPER
Coordinates
30.416, -89.082 (the zone’s center; the record gives no point)

A lightning strike started a fire in a mobile home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520110.